Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 113, NWS San Angelo, TX

June 4, 2018Sterling County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 4, 2018, 1:19 AM CDT for Sterling County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2018, 1:19 AM CDT (06:19 UTC)
Expired
Jun 4, 2018, 2:00 AM CDT
In force
41 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sterling County, TX

The radar

The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 9:34 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2105 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

013 
WUUS54 KSJT 040619
SVRSJT
TXC431-040700-
/O.NEW.KSJT.SV.W.0113.180604T0619Z-180604T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
119 AM CDT MON JUN 4 2018

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Sterling County in west central Texas...

* Until 200 AM CDT.

* At 118 AM CDT, a severe thunderstorm was located 15 miles west of
  Sterling City, moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near,
  Sterling City around 140 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm will produce wind damage across western and central 
Sterling County. Seek shelter now inside a sturdy structure and stay 
away from windows.

&&

LAT...LON 3208 10126 3208 10082 3156 10088 3157 10127
TIME...MOT...LOC 0618Z 274DEG 36KT 3192 10123 

HAIL...<.75IN
WIND...60MPH
 
$$

08
2 follow-up statements
318 
WWUS54 KSJT 040627
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
127 AM CDT MON JUN 4 2018

TXC431-040700-
/O.CON.KSJT.SV.W.0113.000000T0000Z-180604T0700Z/
Sterling TX-
127 AM CDT MON JUN 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR STERLING COUNTY...

At 126 AM CDT, a severe thunderstorm was located 7 miles west of
Sterling City, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Sterling City around 140 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3208 10126 3208 10082 3156 10088 3157 10127
TIME...MOT...LOC 0626Z 282DEG 38KT 3187 10111 

HAIL...<.75IN
WIND...60MPH
 
$$

08
711 
WWUS54 KSJT 040637
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
137 AM CDT MON JUN 4 2018

TXC431-040700-
/O.CON.KSJT.SV.W.0113.000000T0000Z-180604T0700Z/
Sterling TX-
137 AM CDT MON JUN 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR STERLING COUNTY...

At 137 AM CDT, a severe thunderstorm was located near Sterling City,
moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Sterling City around 145 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3208 10126 3208 10082 3163 10087 3168 10127
TIME...MOT...LOC 0637Z 268DEG 30KT 3192 10106 

HAIL...<.75IN
WIND...60MPH
 
$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:41 AM CDT, 38 minutes earlier.

Area forecast discussion, Jun 4, 12:41 AM CDT, 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
1241 AM CDT Mon Jun 4 2018

.AVIATION...
/06Z TAFS/

An area of thunderstorms, currently across West Texas, will move
east and overspread our area between 3 AM and 8 AM. The KABI, KSJT
and KSOA terminals are most likely to be affected by this activity
between 08Z and 11Z. Other scattered shower/thunderstorm development
over southeastern parts of our area will affect KBBD 06Z to 08Z.
Visibility and ceiling reductions are expected in locally heavy
rain accompanying the convective activity overnight into Monday
morning. Additional scattered shower/thunderstorm development is
possible during the day Monday, but with uncertainty in placement,
not including additiona mentions in the TAFs after 15Z. Generally
east winds overnight will veer to the southeast during the day
Monday.

&&

.PREV DISCUSSION... /issued 641 PM CDT Sun Jun 3 2018/

AVIATION...
/00Z TAFS/

VFR conditions will prevail across West Central Texas terminals
away from the isolated convection through the remainder of the
evening. Only terminal that may be effect by one of these storms
through sunset will be KBBD (Brady). After midnight, all high
resolution models suggest an area of showers and storms will move
in from the west and cross many of the West Central Texas
terminals before sunrise. Timing and the strength of the storms
remain a question, but have included the best estimate for timing
so far.

PREV DISCUSSION... /issued 341 PM CDT Sun Jun 3 2018/

SHORT TERM...
(Tonight and Monday)

.Possible Severe Thunderstorms...

There is a possibility for severe thunderstorms to develop over,
or move into, West Central Texas tonight. The main hazards are
large hail and damaging winds. Short term models indicate an
upper disturbance will move, from the west, over Texas tonight.
This disturbance has the potential to produce strong to severe
thunderstorms. For Monday, thunderstorms remain in the forecast,
across mainly our northeastern counties. Although the threat of
severe weather isn't as high tomorrow, severe thunderstorms remain
a possibility.

LONG TERM...
(Monday Night)

.Possible Big Country Rain...

As the upper disturbance moves farther east, showers and
thunderstorms may move over our Big Country counties. The best
chance for rain will be north of our counties; nevertheless, 20 to
30 PoPs for most of our Big Country counties looks reasonable.
Otherwise, dry conditions will dominate, with lows in the 70s.

(Tuesday through Sunday)

.Hot and Dry...

The remainder of the long term forecast continues to include a
return of very hot afternoon highs. Some days mid to late week may
again need heat advisories.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 73 100  73 103 /  20   5   5   5
San Angelo 	 74 103  74 105 /   0   5   0   5
Junction 	 73 102  73 103 /  10  10   0  10
Brownwood 	 72 100  72 101 /  10   5   5   5
Sweetwater 	 73 101  74 104 /  10   5   5   5
Ozona      	 72 100  73 102 /   0  10   0   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 3, 11:51 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
1151 PM CDT Sun Jun 3 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-050500-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
1151 PM CDT Sun Jun 3 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Tonight

Strong to severe thunderstorms will be possible late tonight, with
the best chances being in the Concho Valley and Big Country
regions. Main threats are damaging winds and large hail, although
an isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong to severe thunderstorms will be possible during the early
to mid morning hours Monday, mainly across the Concho Valley, Big
Country and Heartland regions. Main threats are damaging winds and
large hail, although an isolated tornado cannot be ruled out.

Hotter temperatures are expected to return Tuesday and continue
through the end of the week. With daily high temperatures forecast
to reach or exceed 103 degrees for some of the area, Heat Advisories
may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed across the Concho Valley
and Big Country regions early Monday morning.

In the hours before

Special weather statement, Jun 3, 7:48 PM CDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
748 PM CDT SUN JUN 3 2018

TXZ076-040130-
Crockett TX-
748 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROCKETT COUNTY
UNTIL 830 PM CDT...

At 747 PM CDT, Doppler radar was tracking a strong thunderstorm over
Iraan, or 18 miles north of Sheffield, moving northwest at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Crockett County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3108 10180 3076 10164 3073 10181 3076 10184
      3086 10185 3089 10189 3092 10187 3098 10198
      3098 10201 3100 10204 3099 10214 3102 10218
      3100 10219 3103 10220 3103 10228 3108 10237
TIME...MOT...LOC 0047Z 148DEG 22KT 3095 10190

PO
Special weather statement, Jun 4, 1:01 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
101 AM CDT MON JUN 4 2018

TXZ064-072-040645-
Tom Green TX-Sterling TX-
101 AM CDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR STERLING COUNTY UNTIL 145 AM
CDT...

At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Forsan, or 13 miles northeast of Garden City,
moving east at 40 mph.

Wind gusts up to 50 mph will be possible with this storm. A gust
front is pushing out in front of the storm, so strong winds will
occur well before the rain and small hail.

This strong thunderstorm will be near...
  Sterling City around 120 AM CDT.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Texas.

LAT...LON 3208 10126 3208 10082 3152 10084 3163 10127
TIME...MOT...LOC 0559Z 279DEG 44KT 3194 10128

08

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:04 PM CDTSpecial Weather StatementSJTCrockett41 min
Jun 3, 7:48 PM CDTSpecial Weather StatementSJTUpton42 min
Jun 4, 1:01 AM CDTSpecial Weather StatementSJTSterling44 min
Jun 4, 1:39 AM CDTSpecial Weather StatementSJTSan Saba51 min
Jun 4, 1:47 AM CDTSevere Thunderstorm WarningSJTCoke, Sterling58 min
Jun 4, 1:52 AM CDTSpecial Weather StatementSJTIrion53 min
Jun 4, 1:56 AM CDTAreal Flood AdvisorySJTSan Saba3 hr
Jun 4, 2:00 AM CDTSpecial Weather StatementSJTFisher, Nolan60 min
Jun 4, 2:05 AM CDTSpecial Weather StatementSJTSan Saba40 min
Jun 4, 2:21 AM CDTSpecial Weather StatementSJTCoke, Tom Green54 min
Jun 4, 2:34 AM CDTSpecial Weather StatementSJTJones, Taylor56 min
Jun 4, 2:38 AM CDTSpecial Weather StatementSJTHaskell52 min
Jun 4, 2:48 AM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba42 min
Jun 4, 2:49 AM CDTSevere Thunderstorm WarningSJTIrion, Tom Green56 min
Jun 4, 2:57 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels63 min
Jun 4, 3:07 AM CDTAreal Flood AdvisorySJTBrown, Coleman, McCulloch, San Saba3 hr
Jun 4, 3:11 AM CDTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green64 min
Jun 4, 3:16 AM CDTAreal Flood AdvisorySJTTom Green3 hr
Jun 4, 3:21 AM CDTFlash Flood WarningSJTBrown, McCulloch, San Saba3 hr
Jun 4, 3:21 AM CDTSpecial Weather StatementSJTCallahan, Shackelford, Taylor54 min
Jun 4, 3:37 AM CDTSpecial Weather StatementSJTThrockmorton38 min
Jun 4, 3:44 AM CDTSpecial Weather StatementSJTMenard, Schleicher, Sutton46 min
Jun 4, 3:50 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels40 min
Jun 4, 4:10 AM CDTFlash Flood WarningSJTMcCulloch3 hr
Jun 4, 4:10 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch50 min
Jun 4, 4:20 AM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard40 min
Jun 4, 4:33 AM CDTSpecial Weather StatementSJTMason42 min
Jun 4, 4:43 AM CDTSpecial Weather StatementSJTBrown62 min
Jun 4, 4:51 AM CDTSpecial Weather StatementSJTKimble39 min
Jun 4, 4:57 AM CDTSpecial Weather StatementSJTMcCulloch63 min
Jun 4, 5:38 AM CDTSpecial Weather StatementSJTKimble52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.